MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN NEEDLE 2.75IN; E-Z CLEAN NEEDLE 2.75 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN NEEDLE 2.75IN; E-Z CLEAN NEEDLE 2.75 INCH
Catalog Number 0013
Medical Device Problem Codes Arcing of Electrodes (2289); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a plastic surgery the megadyne electrode is used in the dissection of a flap, and it begins to carbonize upon contact with the tissue, it is cleaned and the tissue continues to adhere to the electrode, generating an increase in the temperature of the tissue and a flame effect between the electrode and the tissue.It was decided to change the electrode for other ref and it improves.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4), date sent: 4/11/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the tissue burned? if yes, please clarify: ¿ what is the severity of the burn? (please see degrees of burns below and choose one) o first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.O second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.O third degree burn the burn site looks deep, whitening or blackened and charred.¿ what medical intervention was used to treat the burn? (such as salve or stitches).¿ besides the burn, did the patient experience any adverse consequence due to the issue? ¿ are there any anticipated long-term effects from the burn or injury? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent; 4/24/24 additional information was requested, and the following was obtained: the event description mentions " generating an increase in the temperature of the tissue " was the tissue burned? r./ no,.The patient did not burn if yes, please clarify: ¿ what is the severity of the burn? (please see degrees of burns below and choose one) r./ n/a o first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters r./ n/a o second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful r./ n/a o third degree burn the burn site looks deep, whitening or blackened and charred r./ n/a ¿ what medical intervention was used to treat the burn? (such as salve or stitches) r./ n/a ¿ besides the burn, did the patient experience any adverse consequence due to the issue? r./ n/a ¿ are there any anticipated long-term effects from the burn or injury? r./ n/a.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/13/2024.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 0013 electrode was returned with no apparent damage.The electrical test was performed, and it met the specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
E-Z CLEAN NEEDLE 2.75IN
Common Device Name
E-Z CLEAN NEEDLE 2.75 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key19088434
Report Number3005075853-2024-02816
Device Sequence Number7576232
Product Code GEI
UDI-Device Identifier10614559100127
UDI-Public10614559100127
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0013
Device Lot NumberTEMPJC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer04/22/2024
08/05/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date04/24/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown